swelling in hands and feet and low potassium

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jla
Regular Member


Date Joined May 2005
Total Posts : 75
   Posted 9/29/2007 4:33 PM (GMT -6)   
Has anyone experienced severe swelling in hands and feet while on prednisone ? Anyone have low potassium as well ? The doctor thinks it is from the prednisone- the potassium and swelling. I have decreased to 10 mg in the last 5 days and the swelling and low potassium symptoms have not improved. My hands and feet are aching me as well. Anyone have any remedies ?
thanks !
jla

croony
Regular Member


Date Joined Aug 2006
Total Posts : 177
   Posted 9/29/2007 8:42 PM (GMT -6)   
i've had the same thing when i was on pred. (high dosage was 60mg/daily). my knees felt that i had 2 gallons of water on them. and for some reason they hurt when i was in bed. only way i got rid of that was getting off of pred.

for low potassium eat foods that have lots of it. i.e. bannanas
38 yrs old male. dx with cd of ileum June 2006.
3 feet of large intestine and 1 1/2 feet of small intestine removed because of complications from diverticulitis (fall '03) i.e. hartman's surgery(starting to wonder if i was misdiagonized and was actually CD)
med. : 100mg imuran ,remicade Dec.06 every 6 weeks
 arthritis in fingers and knees


jellybean1887
Veteran Member


Date Joined May 2005
Total Posts : 1362
   Posted 9/29/2007 9:18 PM (GMT -6)   
I had edema in my feet and knees while I was on prednisone for several days. We attributed it to the prednisone itself, not walking around much, and one other thing. One of the doctors treating me told me that since I was losing a lot of protein from my gut due to the inflammation, it could also contribute to the swelling in my lower extremities. I don't know what my potassium levels were though. What helped me was making sure that I was getting up and walking around as much as I could tolerate, even though I was in the hospital. Take care.
"Of one thing I am certain, the body is not the measure of healing - peace is the measure. ~George Melton~"

Current Meds include: Purinethol, Colazal, Prednisone, and Remicade


curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 9/29/2007 9:38 PM (GMT -6)   
I as well swell I have seen time that you could not tell what was my feet and ankles and what was my legs.I have seen times that I had to have the fluid drained off.While prednisone can make you swell and that is what we thought this was the reason I stayed so swollen all the time but got me it was not the cause.There for about a year I was in a wheelchair because of the swelling and there sever fluid I could no longer walk.My RA and OA are the cause of my swelling.I do hope you get some relief from the swelling.I aslo am real low on patassium as well and I am taking patassium shot form because I am in a flar and I can't hold my oral meds down.
Curley
.........
 


ProfCrohny
Regular Member


Date Joined Sep 2007
Total Posts : 44
   Posted 9/29/2007 10:34 PM (GMT -6)   
I was swelling a lot in my legs, feet, hands, and face and then I substantially decreased my sodium intake, which helped tremendously. I wasn't eating anything over 500 mg of sodium and usually my sodium intake was far below that e.g. 250 mg. Although, my doctor told me that I'm going to have to increase my sodium intake once I taper to 10 mg, but I'm not sure if that's because I've been so rigid about eating low sodium. Did they check your sodium levels? It may be good to decrease your sodium until the swelling subsides. Prednisone affects calcium and potassium levels, so I've been taking supplements of both while on the medication. I've been tolerating bananas well, so I eat at least one banana a day. My doctor also told me that once I switch to 10 mg, I will have to start taking tylenol due to joint and muscle pain.
Female, 30. Diagnosed August 2007 with Crohn's Colitis, but diagnosis is not complete, yet. Asacol 400 mg 12 x day. Canasa, Cortifoam, Prednisone 15 mg (tapering). Orthotricyclin Lo, Calcium, Trinity (probiotics), and multivitamin.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 18, 2014 8:38 AM (GMT -6)
There are a total of 2,220,916 posts in 247,141 threads.
View Active Threads


Who's Online
This forum has 156433 registered members. Please welcome our newest member, Surmeet.
371 Guest(s), 15 Registered Member(s) are currently online.  Details
redheadskier, haydin, Stainsinpain, tickbite666, getting by, PamSmith, *JimO*, ninjakiller1, ks1905, InTheShop, Old Mike, FLBeachgal, ninjasm, jacket fan, Razzle


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer